Jump to content

Photo

Need Advice-Kind Of Complicated

hormonal acne birth control prednisone candida advice

No replies to this topic

#1 aee42

aee42

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 29-March 13

Posted 30 April 2013 - 06:57 AM

Hi I never really get acne, it's not "genetic" in my family and I eat extremely healthy. About a month ago, I went on birth control for the first time (I'm 19) and my face exploded with hormonal acne, not cystic or anything too painful but whiteheads and little flesh-colored bumps and my skin was thick with oil. I stayed on birth control for a week, then stopped. I went back to my doctor to explain what was going on, and she insisted it wasn't acne and that it was an allergic reaction because it had a tendency to come and go, and got better and worse even throughout the course of one day. The flesh colored bumps tended to get inflamed and red and then back again. I was extremely insecure and it made me very stressed. 

 

Because my doctor thought it was an allergic reaction, she put me on a steroid called Prednisone for a taper of 10 days. My acne stayed consistent and if anything got worse. Within those 10 days, I decided to go to a dermatologist to see if it was acne or an allergic reaction. She explained that it was hormonal acne from the birth control, and that prednisone lowers your immune system and actually one of the side effects is acne, which maintained this nightmare. So it was NOT an allergic reaction, but i had to finish the 10 days on Prednisone because you can have terrible withdrawals if you don't (which i had anyway).

 

I've been off prednisone for over 2 weeks now, and my acne is still coming. My skin is significantly less oily but it's still getting breakouts and the bumps are still getting inflamed (mostly in the morning)

 

After some research I thought it may be Candida, although some people think it's not even a real sickness. The red flags that stood out to me were the fact that both steroids and birth control both contribute to Candida and it causes acne. So 3 days ago I started the diet, my skin is still bad (which would be "die off" if i'm right about the candida--i still am skeptical but desperate)

 

When I went back to my doctor, she explained that it was probably just stress causing the breakouts and that I'd have to wait it out... which was a little insulting seeing that they gave me prednisone to prolong my nightmare (accidentally of course but still...) I've been stressed before but I've never had more than 1 or 2 tiny breakouts at a time my whole life. 

 

I plan on seeing an allergist to see if it's something i developed an allergy to, and to test my blood for hormone levels and candida overgrowth. 

 

Has anyone had issues like these before? I know they're very specific and it might be a long stretch.. I am happy for any advice on what I should ask my doctor or allergist... 

 

** I don't wash my face other than with water and when I shower... I don't believe in harsh chemicals and retinoids because with my past experience they've just dried out my skin and made it worse than what I started with.

** I haven't had my period since I've stopped birth control except for the immediate one that comes once you stop which is synthetic anyway.  

 

 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users